Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

August 7, 2021Dodge County, Fond du Lac County, Green Lake County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 7, 2021, 6:03 PM CDT for Dodge County, Fond du Lac County, Green Lake County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 6:03 PM CDT (23:03 UTC)
Expired
Aug 7, 2021, 6:45 PM CDT
In force
42 min
Issued by
NWS Milwaukee, WI
Hail
0.00 in
Wind
50

Counties Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI

The radar

The Milwaukee radar (KMKX), 70 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

391 
WWUS83 KMKX 072303
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
603 PM CDT Sat Aug 7 2021
 
WIZ047-051-058-072345-
Dodge WI-Green Lake WI-Fond Du Lac WI-
603 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of southeastern Green
Lake, western Fond du Lac and Dodge Counties through 645 PM CDT...

At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Markesan to 6 miles northeast of Fall
River to near Columbus. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Fond Du Lac, Watertown, Beaver Dam, Hartford, Waupun, Ripon,
Mayville, North Fond Du Lac, Columbus, Horicon, Juneau, Lomira,
Markesan, Theresa, Hustisford, Oakfield, Rosendale, Iron Ridge,
Brandon and Southern Lake Winnebago.

People attending The Iron Ridge Firemans Picnic should seek safe
shelter immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and southeastern Wisconsin.

&&

LAT...LON 4387 8838 4320 8842 4320 8901 4382 8901
TIME...MOT...LOC 2302Z 267DEG 38KT 4372 8906 4346 8897 4329 8904 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

HANSEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:50 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Aug 7, 1:50 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
150 PM CDT Sat Aug 7 2021

.SHORT TERM...
(Issued 150 PM CDT Sat Aug 7 2021)

Tonight:

Potentially three convective systems to affect the area. First
line segment shifting through southeast WI with a diminished wind
threat. Other activity across SC/SW WI had supercell potential
for a time with MCV working through there. Activity has overall
weakened but one cell in particular remains fairly potent. Overall
abundant moisture and instability in place and with the MCV
continuing to translate eastward some further organization is
plausible. Then, we will look further back to the northwest and
west where the LLJ will likely help to evolve another complex or
two, one or both of which could roll through parts of the area
overnight into Sunday morning. This could have some strong/severe
potential to it but time of day and impacts of earlier convection
may have a modifying effect on the airmass.

Sunday through Sunday night:

Very warm, moist and unstable airmass will be in place with
southerly low level flow. How convection at the outset of the day
will certainly have a say on how the rest of the day plays out.
But shortwave trough will be edge closer throughout the day and
into the evening hours. This in concert with said instability
should be enough to generate more thunderstorms. Trough axis
settles across Sunday night so this should keep the thunderstorm
threat going.

&&

.LONG TERM...
(Issued 150 PM CDT Sat Aug 7 2021)

Monday through Monday night:

Mid level trough axis is proggd to shift east of the forecast area
during the afternoon so expect to see additional shra/tsra. If
influence of the mid level cyclonic flow lingers into the
afternoon hours we could have some additional pop up showers or
storms as well. Mid level ridging and quieter weather works in for
Monday night into Tuesday morning.

Tuesday afternoon through Tuesday night:

A mid level shortwave approaches with some lower level cyclogenesis
expected. A renewed thermal ridge gets pulled into the area on
southwest winds. We could see 925 temps rise into the low to mid
20s celsius. So more hot/humid wx expected. We may see some storms
develop along the 850/925 baroclinic zone as it lifts
northeastward. Trailing cool front and tail of mid level wave
could result in some additional storms into Tuesday evening as
well.

Wednesday through Thursday:

Brief surface and mid level ridging takes hold so we should see a
break in the precipitation. However the heat builds back in with a
lower level southwest wind regime. Thermal ridge re-amplifies
into Thursday ahead of a cold front. Looks like a pretty decent
cold front arrives Thursday night which would put an end to the
heat and higher dew points.

Friday through Saturday:

High pressure will likely dominate for the end of the week here
with quiet, cooler and less humid conditions.

&&

.AVIATION...
(Issued 150 PM CDT Sat Aug 7 2021)

A weakening line segment shifting through southeast Wisconsin with
additional storms upstream into parts of SC WI. This activity has
been largely disorganized though one cell was packing more of a
punch. As MCV continues to shift east and LLJ amps up overnight
more storm development looks likely that would affect the area
overnight into Sunday morning. MVFR cigs associated with the warm
front will continue across the area until the front lifts north of
the area. The stormy pattern continues Sunday into Sunday night as
another mid level wave works through the moist and unstable
airmass.

&&

.MARINE...
(Issued 150 PM CDT Sat Aug 7 2021)

A low is expected to move into the region tonight, which will cause
the pressure gradient to tighten and the winds to pick up across the
lake. Thunderstorm chances continue through early next week as
multiple upper level disturbance track across the western Great
Lakes Region.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 7, 5:08 PM CDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
508 PM CDT Sat Aug 7 2021

WIZ046-047-051-052-056>060-062>072-082215-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
508 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Chances for thunderstorms continue into Sunday morning with some
stronger storms possible. Torrential rainfall will be possible,
with any training storms potentially causing localized flooding.

The Wisconsin DNR has issued a Air Quality Advisory for ozone for
Milwaukee, Racine and Kenosha Counties that is in effect until 11
PM this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Chances for thunderstorms continue Sunday through early next week
with stronger storms possible through Sunday night.

As the heat and humidity build through the weekend, heat indices
in the 90s to near 100 look likely. Some heat indices could exceed
100 on Tuesday.

More storm chances arrive Tuesday and again Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed at times through Sunday night.

LMZ643>646-082215-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
508 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Chances for thunderstorms continue with some stronger storms
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There will be chances of thunderstorms Sunday through early next
week and again Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082215-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
508 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Chances for thunderstorms continue with some stronger storms
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Chances of thunderstorms continue Sunday through early next week
and again Thursday.

www.weather.gov/mkx

In the hours before

Local storm report, Aug 7, 4:24 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 ENE GREENDALE         42.94N 87.98W
08/07/2021  E2.03 INCH       MILWAUKEE          WI   COCORAHS

&&
Local storm report, Aug 7, 4:25 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
425 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 NE VERONA             43.02N 89.48W
08/07/2021  M2.07 INCH       DANE               WI   COCORAHS

&&
Local storm report, Aug 7, 4:26 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
426 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 E BEAVER DAM          43.46N 88.76W
08/07/2021  M2.27 INCH       DODGE              WI   COCORAHS

&&
Local storm report, Aug 7, 4:27 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 N KEKOSKEE            43.57N 88.57W
08/07/2021  M2.11 INCH       DODGE              WI   COCORAHS

&&
Local storm report, Aug 7, 5:13 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
513 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 NE OREGON             42.97N 89.34W
08/07/2021  M2.10 INCH       DANE               WI   PUBLIC

&&
Special weather statement, Aug 7, 6:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
603 PM CDT Sat Aug 7 2021

WIZ047-051-058-072345-
Dodge WI-Green Lake WI-Fond Du Lac WI-
603 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of southeastern Green
Lake, western Fond du Lac and Dodge Counties through 645 PM CDT...

At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Markesan to 6 miles northeast of Fall
River to near Columbus. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fond Du Lac, Watertown, Beaver Dam, Hartford, Waupun, Ripon,
Mayville, North Fond Du Lac, Columbus, Horicon, Juneau, Lomira,
Markesan, Theresa, Hustisford, Oakfield, Rosendale, Iron Ridge,
Brandon and Southern Lake Winnebago.

People attending The Iron Ridge Firemans Picnic should seek safe
shelter immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and southeastern Wisconsin.

&&

LAT...LON 4387 8838 4320 8842 4320 8901 4382 8901
TIME...MOT...LOC 2302Z 267DEG 38KT 4372 8906 4346 8897 4329 8904

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

HANSEN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:34 PM CDTAreal Flood AdvisoryMKXMilwaukee, Waukesha119 min
Aug 6, 7:38 PM CDTSevere Thunderstorm WarningMKXJefferson37 min
Aug 6, 7:55 PM CDTSpecial Marine WarningMKX50 min
Aug 6, 7:57 PM CDTSpecial Weather StatementMKXKenosha, Racine, Walworth63 min
Aug 6, 8:00 PM CDTAreal Flood AdvisoryMKXJefferson, Rock, Walworth2 hr
Aug 6, 8:14 PM CDTSevere Thunderstorm WarningMKXRock, Walworth31 min
Aug 6, 8:51 PM CDTSpecial Weather StatementMKXRock, Walworth54 min
Aug 6, 9:45 PM CDTSevere Thunderstorm WarningMKXDane30 min
Aug 6, 10:15 PM CDTSpecial Weather StatementMKXDane30 min
Aug 7, 10:06 AM CDTSpecial Weather StatementMKXColumbia, Marquette54 min
Aug 7, 11:01 AM CDTSpecial Weather StatementMKXColumbia, Green Lake59 min
Aug 7, 11:47 AM CDTSpecial Weather StatementMKXDodge, Jefferson58 min
Aug 7, 12:32 PM CDTSevere Thunderstorm WarningMKXJefferson43 min
Aug 7, 12:54 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha45 min
Aug 7, 1:48 PM CDTSevere Thunderstorm WarningMKXSauk42 min
Aug 7, 3:53 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXSauk52 min
Aug 7, 4:33 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXColumbia, Dane, Iowa, Sauk57 min
Aug 7, 4:38 PM CDTTornado Warning Tornado observedMKXIowa67 min
Aug 7, 5:17 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette, Sauk58 min
Aug 7, 5:26 PM CDTTornado WarningMKXColumbia39 min
Aug 7, 5:31 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane59 min
Aug 7, 5:33 PM CDTTornado WarningMKXIowa57 min
Aug 7, 6:09 PM CDTSevere Thunderstorm WarningMKXDane66 min
Aug 7, 6:25 PM CDTSevere Thunderstorm WarningMKXDane50 min
Aug 7, 6:40 PM CDTSpecial Weather StatementMKXJefferson50 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.